Mississippi, 2015Flash Flooding and Hail in Mississippi, June 24 to 27, 2015
June 24 to 27, 2015 · NWS JAN · 30 events in 17 counties and zones
Strong to severe storms developed across the area during the afternoon. This was aided by instability from daytime heating along with various outflow boundaries combined with a moist air mass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $220,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe storms developed across the area during the afternoon. This was aided by instability from daytime heating along with various outflow boundaries combined with a moist air mass. The severe storms had produced damage in the form of blown down trees and power lines. There were also some isolated events of hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 24, 10:10 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 24, 10:10 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT WED JUN 24 2015
.UPDATE...TEMPERATURES ARE WARMING QUICKLY ONCE AGAIN TODAY WITH THE
EXCEPTION OF EAST AND SOUTHEAST MISSISSIPPI. A DECAYING OVERNIGHT MCS
IS LOCATED ALONG THE ALABAMA/FLORIDA COAST AND DIMINISHING/MOVING
SOUTH THIS MORNING. HOWEVER...THIS HAS CAUSED SOME CLOUD COVER TO
LINGER OVER EAST AND SOUTHEAST MISSISSIPPI...WHICH HAS KEPT
TEMPERATURES THIS MORNING FROM WARMING TOO QUICKLY. SOME OF THESE
LOCATIONS REMAIN IN THE LOWER 80S WHILE THE REST OF THE CWA HAS
EASILY WARMED INTO THE LOWER 90S UNDER MORE SUNSHINE. DEWPOINTS
REMAIN IN THE LOWER TO MIDDLE 70S ACROSS MUCH OF THE REGION AND THIS
HAS BROUGHT HEAT INDICES ALREADY EXCEEDING 100 DEGREES FOR LOCATIONS
GENERALLY ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. LESS MIXING
IS EXPECTED TODAY AND THE HEAT WILL BE THE MAIN STORY WITH
TEMPERATURES EXPECTED TO RISE INTO THE UPPER 90S FOR MOST LOCATIONS
AND HEAT INDICES EXCEEDING 105. MADE A FEW TWEAKS TO HIGH
TEMPERATURES TO ACCOUNT FOR FASTER WARMING IN SOME LOCATIONS. CURRENT
HEAT ADVISORY LOOKS GOOD FOR NOW. MODELS CONTINUE TO SHOW THE
POTENTIAL FOR MORE DIURNAL CONVECTION TODAY THAN WE HAVE SEEN IN
PREVIOUS DAYS. SOME STORMS HAVE DEVELOPED ALREADY IN WESTERN ALABAMA
AND ARE MOVING TO THE SOUTH. HI- RES GUIDANCE SEEMS IN AGREEMENT OF
STORMS DEVELOPING AND HAVING A MORE WESTWARD MOVEMENT. LOCAL
MICROBURST ANALYSIS SHOWS A DECENT POTENTIAL FOR MICROBURSTS IF/WHEN
CONVECTION DEVELOPS. LIMITED COVERAGE IN THE GRAPHICS/HWO SEEM TO
COVER THIS WELL. /28/
&&
.AVIATION...VFR FLIGHT STATUSES WILL PREVAIL AT MOST SITES THROUGH
MUCH OF THE FORECAST PERIOD. THERE WILL BE PERIODS OF MVFR/IFR
CEILINGS AND/OR VISIBILITIES THIS AFTERNOON DUE TO SCATTERED
CONVECTION THAT'LL DEVELOP OVER MAINLY CENTRAL AND SOUTHERN PORTIONS
OF THE REGION...KHKS...KJAN...KMEI...AND KHBG. SOME STORMS THIS
AFTERNOON COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND
GUSTS OF 52 KNOTS OR GREATER. SMALL HAIL CANNOT BE RULED OUT WITH
THE MOST INTENSE STORMS...WITH HEAVY DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING EXPECTED TO ACCOMPANY ANY ACTIVITY. CONVECTION
SHOULD BEGIN TO WANE IN COVERAGE AS DAYTIME HEATING IS LOST THIS
EVENING AFTER SUNSET. WINDS TODAY WILL BE VARIABLE FROM NORTHWEST
TO SOUTHWEST TODAY AROUND 5 KNOTS...AND WILL SUBSIDE TO LIGHT TO
CALM OVERNIGHT INTO THURSDAY MORNING. /19/
&&
.PREV DISCUSSION... /ISSUED 425 AM CDT WED JUN 24 2015/
SHORT TERM...
THE MCS THAT BLEW THROUGH TN AND NORTH MS LAST NIGHT WEAKENED AS IT
JUST ENTERED OUR CWA. WITH LOWER INSTABILITY AND MOISTURE IN OUR
AREA THIS WAS TO BE EXPECTED. AREAS IN THE GOLDEN TRIANGLE AND ALONG
THE HIGHWAY 82 CORRIDOR RECEIVED A BIT OF WELCOME RAINFALL RELIEF
OVERNIGHT. TOO BAD IT WAS NOT DURING THE DAY SO TO COOL THINGS OFF A
BIT FOR THEM. THESE SHOWERS SHOULD BE COMPLETELY DISSIPATED BY
SUNRISE THIS MORNING. AT THIS TIME...DO NOT BELIEVE THAT IT WILL
AFFECT TODAY'S CHANCES OF AFTERNOON SHOWERS/STORMS OTHER THAN MAYBE
DELAYING ONSET A BIT AS TEMPS...DEWPOINTS...AND THE WIND FIELD
REBOUNDS.
WEDNESDAY WILL BE JUST AS HOT AS TUESDAY. TEMPS WILL TOP OUT IN THE
MID TO UPPER 90S WITH HEAT INDICES AS HIGH AS 100 TO 107 ACROSS THE
ENTIRE CWA. HEAT ADVISORY WILL CONTINUE TO COVER THE NORTH HALF OF
THE AREA THROUGH WEDNESDAY EVENING. THE CURRENT BELIEF IS THAT THE
CLOUD COVER FROM THE REMNANT MCS WILL NOT AFFECT HIGH TEMPS ENOUGH
TODAY. LOW TEMPERATURES WILL OFFER NO RELIEF TO THE CURRENT HEAT
STRESS SITUATION EITHER AS TEMPS DROP TO THE MID 70S AGAIN WEDNESDAY
NIGHT. THURSDAY WILL BE A TAD COOLER THOUGH AS THE RIDGE WEAKENS
GREATLY.
AN UPTICK IN DIURNAL CONVECTION WILL BE SEEN THIS AFTERNOON AS THE
SURFACE RIDGE WEAKENS. HIGH CAPE AND LOW SHEAR VALUES SUGGEST A
DECENT WET MICROBURST DAY. PW'S OVER 1.7 INCHES AND WEAK SURFACE
FLOW SUGGEST THIS AS WELL. THURSDAY POP CHANCES ARE PRETTY SIMILAR.
/10/
LONG TERM...
AS WE GO INTO FRIDAY INTO EARLY NEXT WEEK MODELS AND ENSEMBLES SHOWS
AN AMPLIFIED PATTERN WITH RIDGING OUT WEST AND UPPER TROUGHING OVER
THE EAST HALF OF US. THIS FEATURE WILL BRING A FRONT THROUGH THE
REGION ON SATURDAY INTO EARLY SUNDAY. THIS WILL RESULT IN GOOD RAIN
CHANCES FOR FRIDAY INTO SATURDAY. RAIN CHANCES WILL DECREASE FROM THE
NORTH ON SUNDAY INTO MONDAY DRYER AIR PUSHES IN FROM THE NORTH. PWATS
WILL INCREASE ACROSS THE REGION FROM LATE MONDAY THROUGH WEDNESDAY AS
WE GO BACK TO DIURNAL CHANCES OF RAIN. MODELS CONTINUE TO SHOW
SLIGHTLY COOLER TEMPS COMING BACK WITH HIGHS MAINLY IN THE 80S WITH
LOWS IN THE 60S TO LOWER 70S. SOME LOCATIONS MAY DIP INTO THE LOWER
60S ON SUNDAY NIGHT. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 97 75 93 75 / 38 27 33 35
MERIDIAN 96 74 94 74 / 43 26 33 34
VICKSBURG 97 75 93 75 / 37 24 29 33
HATTIESBURG 97 75 93 75 / 43 29 39 31
NATCHEZ 95 75 91 74 / 40 28 37 24
GREENVILLE 97 76 95 76 / 24 14 21 32
GREENWOOD 96 75 94 75 / 25 14 25 32
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ026>033-036>039-
042>046-048>052.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-034-
035-040-041-047-053.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023-025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
28/19/10/17Hazardous weather outlook, Jun 24, 4:46 AM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
546 AM CDT WED JUN 24 2015
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>047-251100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-
NESHOBA-KEMPER-WARREN-
546 AM CDT WED JUN 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...TODAY
INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED
THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER
90S AND HEAT INDICIES FROM 105 TO 110 DEGREES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
LAZ023-025-MSZ048>053-251100-
FRANKLIN-TENSAS-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
546 AM CDT WED JUN 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...TODAY
SOME ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON...MAINLY BETWEEN 3PM AND 9PM. DAMAGING WIND GUSTS UP TO 60
MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER SOME SMALL
HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAN ALSO BE
EXPECTED.
INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED
THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER
90S AND HEAT INDICIES FROM 105 TO 110 DEGREES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.
LAZ024-026-MSZ054>066-072>074-251100-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
546 AM CDT WED JUN 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY
EXCESSIVE HEAT
THREAT...LIMITED
TIMING...TODAY
SOME ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON...MAINLY BETWEEN 3PM AND 9PM. DAMAGING WIND GUSTS UP TO 60
MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER SOME SMALL
HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAN ALSO BE
EXPECTED.
INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED
THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER
90S AND HEAT INDICIES FROM 105 TO 110 DEGREES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.
10
&&
...HAZARD LEGEND...
*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
DEGREES FOR 5 CONSECUTIVE DAYS.
SIGNIFICANT...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM
HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4
CONSECUTIVE DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO
THREE DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
DAYS.
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 24, 10:14 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1114 AM CDT WED JUN 24 2015
MSZ058-241645-
CLARKE MS-
1114 AM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLARKE COUNTY
UNTIL 1145 AM CDT...
AT 1113 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF GOODWATER...OR 13 MILES NORTHWEST OF WAYNESBORO.
THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CLARKE COUNTY.
LAT...LON 3184 8876 3183 8884 3187 8882 3187 8873
3185 8869
TIME...MOT...LOC 1613Z 147DEG 1KT 3184 8877
19Special weather statement, Jun 24, 11:03 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT WED JUN 24 2015
MSZ072-073-241730-
LAMAR MS-MARION MS-
1203 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION AND
SOUTHWESTERN LAMAR COUNTIES UNTIL 1230 PM CDT...
AT 1203 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BAXTERVILLE...OR 11 MILES EAST OF SANDY HOOK. THIS STORM WAS
NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN MARION
AND SOUTHWESTERN LAMAR COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3113 8972 3113 8951 3100 8948 3100 8950
3101 8950 3101 8955 3100 8955 3100 8975
TIME...MOT...LOC 1703Z 359DEG 4KT 3106 8962
19Special weather statement, Jun 24, 11:06 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT WED JUN 24 2015
MSZ066-241745-
JONES MS-
1206 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JONES COUNTY UNTIL
1245 PM CDT...
AT 1205 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MILL CREEK...OR 10 MILES EAST OF LAUREL. THIS STORM WAS NEARLY
STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TUCKERS CROSSING AROUND 1245 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PINEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3153 8908 3167 8913 3175 8894 3157 8894
TIME...MOT...LOC 1705Z 051DEG 3KT 3165 8896
19
Special weather statement, Jun 24, 11:06 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT WED JUN 24 2015
MSZ066-241745-
JONES MS-
1206 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES COUNTY UNTIL
1245 PM CDT...
AT 1206 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STRINGER...MOVING SOUTH AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HEBRON AROUND 1245 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3168 8919 3166 8940 3177 8940 3180 8939
3181 8916
TIME...MOT...LOC 1706Z 009DEG 5KT 3178 8927
19Event by event
24 thunderstorm wind, 2 lightning, 2 hail, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Jones
- When
- June 24, 11:37 AM CST
- Where
- Jones County, 0.69 mi N of Myrick
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.660, -89.000
A tree fell onto a telephone line in the Myrick community.
Thunderstorm Wind, Jones
- When
- June 24, 11:46 AM CST
- Where
- Jones County, 0.91 mi SW of Laurel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.690, -89.140
A tree was blown onto a power line in Laurel.
Thunderstorm Wind, Lamar
- When
- June 24, 12:45 PM CST
- Where
- Lamar County, Sumrall
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 31.420, -89.550
Trees were blown down scattered around the county. Some were blown down in Sumrall and some were blown down in the Oloh community.
Thunderstorm Wind, Covington
- When
- June 24, 12:46 PM CST
- Where
- Covington County, 1.76 mi SW of Arbo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.711, -89.650
Trees were blown down along Water Well Road. Trees were blown down along Elm Road and Booth Lane off of Dan Easterling Road. A tree was blown down onto a power line on Burtons Creek Road.
Lightning, Covington
- When
- June 24, 12:53 PM CST
- Where
- Covington County, 3.82 mi S of Arbo
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.675, -89.635
A house on Jerry Drive was struck by lightning.
Thunderstorm Wind, Covington
- When
- June 24, 12:55 PM CST
- Where
- Covington County, 4.07 mi W of Williamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.631, -89.688
Trees were blown down on Booth Lane near Virgil Road.
Thunderstorm Wind, Jefferson Davis
- When
- June 24, 1:10 PM CST to June 27, 1:18 PM CST
- Where
- Jefferson Davis County, 2.38 mi NNE of Mt Carmel to 4 mi E of Prentiss
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 31.680, -89.780
A swath of damaging thunderstorm winds caused scattered to numerous trees to be blown down on Highway 541, White Roger Road, Highway 13, and Granby Road.
Thunderstorm Wind, Simpson
- When
- June 24, 1:24 PM CST
- Where
- Simpson County, 0.77 mi ENE of Jaynesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.773, -89.768
Trees were blown down along Highway 541 south near the Simpson and Jefferson Davis County line.
Thunderstorm Wind, Simpson
- When
- June 24, 1:31 PM CST
- Where
- Simpson County, Magee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 31.870, -89.730
Several trees were blown down.
Thunderstorm Wind, Jefferson Davis
- When
- June 24, 1:35 PM CST
- Where
- Jefferson Davis County, 1.36 mi WNW of Prentiss Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.610, -89.920
Power lines were blown down near Airport Road and Johns Street.
Thunderstorm Wind, Grenada
- When
- June 24, 1:36 PM CST
- Where
- Grenada County, 0.57 mi E of Glenwild
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 33.700, -89.760
A power line was blown down.
Thunderstorm Wind, Lawrence
- When
- June 24, 1:40 PM CST
- Where
- Lawrence County, 1.09 mi W of Campbell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.622, -90.018
A few trees blew down on Benson Road.
Thunderstorm Wind, Lawrence
- When
- June 24, 1:44 PM CST
- Where
- Lawrence County, 1.36 mi NW of Rosella
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.612, -90.148
A few trees blew down on Cub Brown Road.
Thunderstorm Wind, Simpson
- When
- June 24, 2:06 PM CST
- Where
- Simpson County, 2.15 mi SSE of Braxton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.020, -89.970
A few trees were blown down.
Thunderstorm Wind, Copiah
- When
- June 24, 2:10 PM CST to 2:35 PM CST
- Where
- Copiah County, 1.17 mi E of Georgetown to 1.01 mi SSW of Hazlehurst
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 31.870, -90.160
A swath of damaging thunderstorm winds caused numerous trees to be blown down from the Georgetown area to the Hopewell community and around Hazlehurst.
Thunderstorm Wind, Copiah
- When
- June 24, 2:40 PM CST
- Where
- Copiah County, Wesson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.700, -90.400
A few trees were blown down in Wesson.
Thunderstorm Wind, Sunflower
- When
- June 24, 2:53 PM CST
- Where
- Sunflower County, 0.9 mi NW of Dwyer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.580, -90.560
Several limbs were blown down. Tin peeled off a roof. A tree was blown down in Blaine.
Thunderstorm Wind, Webster
- When
- June 24, 2:55 PM CST
- Where
- Webster County, 0.74 mi NE of Tomnolen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 33.486, -89.359
A few trees were blown down near the Tomnolen area.
Hail, Rankin
- When
- June 24, 3:00 PM CST
- Where
- Rankin County, 0.36 mi W of Rice Hill
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.270, -90.036
Nickel sized hail fell at the intersection of Greenfield Road and Highway 18.
Hail, Hinds
- When
- June 24, 3:25 PM CST
- Where
- Hinds County, 0.66 mi S of Jackson
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 32.321, -90.171
Quarter sized hail occurred in northeast Jackson.
Thunderstorm Wind, Hinds
- When
- June 24, 3:30 PM CST
- Where
- Hinds County, 0.58 mi W of West Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Social Media
- Coordinates
- 32.320, -90.210
Several trees and numerous tree limbs were snapped and blown down in north Jackson.
Thunderstorm Wind, Humphreys
- When
- June 24, 3:40 PM CST
- Where
- Humphreys County, 0.9 mi SE of Isola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 33.260, -90.590
Trees were blown down in Isola.
Flash Flood, Hinds
- When
- June 24, 4:00 PM CST to 4:45 PM CST
- Where
- Hinds County, 2.38 mi N of Jackson to 2.4 mi N of Jackson
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 32.364, -90.167
Flooding occurred along Lawrence Road.
Thunderstorm Wind, Yazoo
- When
- June 24, 4:01 PM CST
- Where
- Yazoo County, 0.9 mi SW of Yazoo City Barrier A
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.860, -90.410
A few trees were blown down in town.
Thunderstorm Wind, Yazoo
- When
- June 24, 4:04 PM CST
- Where
- Yazoo County, 0.58 mi W of Benton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.830, -90.280
Trees and power lines were blown down near Highway 16 and Old Highway 16.
Thunderstorm Wind, Madison
- When
- June 24, 4:18 PM CST
- Where
- Madison County, 0.69 mi S of Anderson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 32.560, -90.250
Trees were blown down across the road at Highway 22 and Stokes Road.
Thunderstorm Wind, Yazoo
- When
- June 24, 4:22 PM CST
- Where
- Yazoo County, 2.43 mi WNW of Bentonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.640, -90.410
A tree was blown down on top of a car on Highway 433 near Bentonia Gibbs School. Trees and power lines were blown down near Martin Road and Highway 433.
Flash Flood, Yazoo
- When
- June 24, 4:52 PM CST to 5:30 PM CST
- Where
- Yazoo County, 1.38 mi N of Bentonia to 1.44 mi N of Bentonia
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.650, -90.370
Flash flooding occurred along Highway 433 West, Highway 49 South, and Highway 3 South. It also occurred on Highway 433 South between Myrleville Road and Dover Road.
Thunderstorm Wind, Kemper
- When
- June 24, 5:48 PM CST
- Where
- Kemper County, 2.07 mi N of Mt Nebo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.730, -88.700
Several large trees were blown down in the New Hope community. The fire department had to remove one large limb from a driveway.
Lightning, Jefferson
- When
- June 25, 5:40 PM CST
- Where
- Jefferson County, 0.91 mi SE of Fayette
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.710, -91.060
A home was struck by lightning on Jimmy Jackson Circle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Missouri, June 24 to 26, 20151 death · $1,000 · 1.75 in hail · 67 events
- Flash Flood and Hail in Georgia, June 24, 2015$4.3 million · 1.75 in hail · 30 events
- Tornado and Flash Flood in Colorado, June 24 to 25, 2015$75,000 · EF1 · 12 events
- Lightning Strike in Colorado, June 24, 20155 injured · 1 event
- Hail and Damaging Wind in South Dakota, June 24, 2015$50,000 · 1.75 in hail · 5 events
- Damaging Winds in Louisiana, June 24, 2015$41,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 24 to 25, 2015$15,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Alabama, June 24, 20151 in hail · 22 events
- Damaging Winds and Lightning Strike in Florida, June 24, 20151 injured · $5,000 · 51 kt wind · 11 events
- Flooding in South Dakota, June 24 to 25, 2015$20,000 · 3 events
- Hail and Damaging Winds in Georgia, June 24 to 27, 2015$17,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 24, 2015$4,000 · 1.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576060, 576062, 576064, 576065, 576067, 576070, 576071, 576076, 576079, 576072, 576073, 582327, 576081, 576082, 576084, 576085, 576086, 576088, 576089, 576090, 576091, 576092, 576094, 576095, 576096, 576098, 576099, 576100, 576104, 576113.